Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 5, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 22, 2017, 3:57 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at May 23, 2017, 7:00 AM EDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 3:57 PM EDT (19:57 UTC)
- In effect from
- May 23, 2017, 7:00 AM EDT
- Expired
- May 25, 2017, 9:00 PM EDT
- In force
- 62 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
156 WHUS42 KILM 221957 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 357 PM EDT MON MAY 22 2017 NCZ106-108-SCZ054-056-230400- /O.NEW.KILM.BH.S.0005.170523T1100Z-170524T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 357 PM EDT MON MAY 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SOUTHERLY WINDS WILL PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ON TUESDAY ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ 04
7 follow-up statements
152 WHUS42 KILM 230840 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 440 AM EDT TUE MAY 23 2017 NCZ106-108-SCZ054-056-240000- /O.CON.KILM.BH.S.0005.170523T1100Z-170524T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 440 AM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH TUESDAY EVENING. SOUTHERLY WINDS WILL PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ON TUESDAY ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ 43
212 WHUS42 KILM 232033 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 433 PM EDT TUE MAY 23 2017 NCZ106-108-SCZ054-056-241200- /O.EXT.KILM.BH.S.0005.000000T0000Z-170525T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 433 PM EDT TUE MAY 23 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ 04
178 WHUS42 KILM 240855 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 455 AM EDT WED MAY 24 2017 NCZ106-108-SCZ054-056-250000- /O.CON.KILM.BH.S.0005.000000T0000Z-170525T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 455 AM EDT WED MAY 24 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ 43
187 WHUS42 KILM 242004 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 404 PM EDT WED MAY 24 2017 NCZ106-108-SCZ054-056-251200- /O.EXT.KILM.BH.S.0005.000000T0000Z-170526T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 404 PM EDT WED MAY 24 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY EVENING... SOUTHERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ 04
087 WHUS42 KILM 250855 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 455 AM EDT THU MAY 25 2017 ...STRONG LONGSHORE CURRENT THROUGH THIS EVENING... NCZ110-251700- /O.EXA.KILM.BH.S.0005.000000T0000Z-170526T0100Z/ COASTAL BRUNSWICK- 455 AM EDT THU MAY 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... STRONG SOUTHWESTERLY WINDS WILL PRODUCE MODERATE TO STRONG LONGSHORE CURRENTS ALONG PORTIONS OF THE BRUNSWICK COUNTY BEACHES THIS EVENING. $$ NCZ106-108-SCZ054-056-251700- /O.CON.KILM.BH.S.0005.000000T0000Z-170526T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 455 AM EDT THU MAY 25 2017 STRONG SOUTHWESTERLY WINDS WILL PRODUCE MODERATE TO STRONG LONGSHORE CURRENTS ALONG PORTIONS OF THE BRUNSWICK COUNTY BEACHES THIS EVENING. ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO PRODUCE A STRONG SOUTH TO NORTH LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER...HORRY...AND GEORGETOWN COUNTIES THROUGH THIS EVENING. $$ 7
465 WHUS42 KILM 251904 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 304 PM EDT THU MAY 25 2017 NCZ107-260400- /O.NEW.KILM.CF.Y.0009.170526T0000Z-170526T0400Z/ INLAND NEW HANOVER- 304 PM EDT THU MAY 25 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT. * LOCATION...PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE DOWNTOWN WILMINGTON. * COASTAL FLOODING...THE TIDE GAUGE IN DOWNTOWN WILMINGTON IS EXPECTED TO REACH 5.85 FT MLLW. * TIMING...THE HIGHEST WATER LEVELS ARE EXPECTED 930 PM AND 1030 PM EDT. * IMPACTS...UP TO 6 TO 12 INCHES OF WATER IS EXPECTED ON THE LOWEST PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD. UP TO SIX INCHES OF WATER WILL COVER A BLOCK OF WATER STREET...JUST SOUTH OF MARKET STREET. WATER WILL SPREAD ONTO RIVER ROAD ABOUT A QUARTER MILE SOUTH OF THE CAPE BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING WILL OCCUR ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER. && $$ NCZ106-108-110-SCZ054-056-260100- /O.CON.KILM.BH.S.0005.000000T0000Z-170526T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 304 PM EDT THU MAY 25 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... STRONG SOUTHWESTERLY WINDS WILL CONTINUE TO PRODUCE A STRONG LONGSHORE CURRENT ALONG THE BEACHES IN PENDER...NEW HANOVER... BRUNSWICK...HORRY...AND GEORGETOWN COUNTIES THROUGH THIS EVENING. $$ 27
405 WHUS42 KILM 260114 CFWILM COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 914 PM EDT THU MAY 25 2017 NCZ106-108-110-SCZ054-056-261000- /O.EXP.KILM.BH.S.0005.000000T0000Z-170526T0100Z/ /O.NEW.KILM.BH.S.0006.170526T1000Z-170527T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 914 PM EDT THU MAY 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING FOR THE BRUNSWICK COUNTY BEACHES ONLY... ...BEACH HAZARDS STATEMENT FOR THE PENDER...NEW HANOVER...HORRY AND GEORGETOWN COUNTY BEACHES FOR TODAY HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING WESTERLY WINDS IN THE 10 TO 20 MPH RANGE IN THE MORNING WILL BACK TO THE SOUTHWEST AT 10 TO 15 MPH RANGE DURING THE AFTERNOON. THE WEST TO SOUTHWEST WINDS WILL HELP PRODUCE A MODERATE TO OCCASIONALLY STRONG WEST TO EAST LONGSHORE CURRENT DURING FRIDAY. EXPECT THE STRONG LONGSHORE CURRENT TO PEAK FRIDAY MORNING...DECREASING TO MODERATE STRENGTH BY AND DURING FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS, LONGSHORE CURRENTS, AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$ NCZ107-260400- /O.CON.KILM.CF.Y.0009.000000T0000Z-170526T0400Z/ INLAND NEW HANOVER- 914 PM EDT THU MAY 25 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...PORTIONS OF THE LOWER CAPE FEAR RIVER TO INCLUDE DOWNTOWN WILMINGTON. * COASTAL FLOODING...THE TIDE GAUGE IN DOWNTOWN WILMINGTON IS EXPECTED TO REACH 5.85 FT MLLW. * TIMING...THE HIGHEST WATER LEVELS ARE EXPECTED 930 PM AND 1030 PM EDT. * IMPACTS...UP TO 6 TO 12 INCHES OF WATER IS EXPECTED ON THE LOWEST PORTIONS OF BATTLESHIP ROAD AND U.S.S. NORTH CAROLINA ROAD. UP TO SIX INCHES OF WATER WILL COVER A BLOCK OF WATER STREET...JUST SOUTH OF MARKET STREET. WATER WILL SPREAD ONTO RIVER ROAD ABOUT A QUARTER MILE SOUTH OF THE CAPE BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING WILL OCCUR ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER. && $$ 11
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 22, 3:11 PM EDT, 46 minutes earlier.
Area forecast discussion, May 22, 3:11 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 311 PM EDT Mon May 22 2017 .SYNOPSIS... Waves of low pressure will develop along stalled cold front producing increased chance of showers and thunderstorms through mid week. A cold front trailing from a deep low pressure system over the Ohio Valley on Thursday will push through bringing the final round of storms to the area. High pressure will build in on Friday maintaining quieter weather for much of the weekend. && .NEAR TERM /THROUGH TUESDAY/... As of 300 PM Monday...Waves of low pressure will move along a stalled frontal boundary which appears to be running from SW to NE west of local forecast area. A deep W to SW flow of warm and moist air with dewpoint temps near 70 degrees will persist ahead of this front. The moisture profiles show RH greater than 80 percent from near the sfc up through the mid to upper levels. Pcp water values remain above 1.75 inches increasing up near 2 inches for most of tonight. With deep moisture present, just need a forcing mechanism to help to produce showers and thunderstorms over the area. Shortwave energy rotating around a deepening mid to upper trough digging down from the Upper Great Lakes combined with increased jet dynamics will produce periods of showers and thunderstorms through the period focused along and ahead of this boundary. Overall expect plenty of clouds but enough instability to initiate showers and storms especially along the stalled front, sea breeze front or any other localized boundaries. The HRRR depicted the sea breeze development and other shwrs/tstms inland this afternoon and shows more widespread activity developing along waves of low pressure along front just along the west to northwest periphery of our local forecast area closer to the vicinity of I-95 corridor later this aftn into early this evening and shifting eastward toward the coast overnight. SPC shows marginal risk for severe storms over western zones and farther west and south with main threat of damaging wind gusts. WPC has issued a MPD for localized pcp amounts greater than 3 inches focused along the stalled front nosing into our inland SC zones, mainly into Darlington, Marlboro, Florence area. Not much will change for Tuesday as the front remains wavering over the area as shortwave energy moves around deepening upper trough right across our area. The models show a MCS type feature with the strongest storms and heaviest rain exiting the area off to the northeast by noon on Tues, but clouds and shwrs should persist through Tues aftn. A very warm and moist airmass along with clouds and pcp will keep temps well above normal overnight, remaining around 70 degrees most places. High temps tomorrow will only gain about 10 degrees making it to around 80 degrees. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...Front remains stalled in the area Tue night, moving a little closer to the coast by Wed morning. Although moisture will be on the high side there will be a lack of upward motion. In fact there may be a lull as the passage of a surface wave Tue evening and its associated shortwave will lead to a period of subsidence Tue night. Forecast soundings depict this rather well showing a mid level subsidence inversion developing and precipitable water values dropping close by as much as 0.50 inch overnight. Mid level trough axis remains well west of the area Wed which will keep the front lingering in the region. Passage of the surface wave Tue night may briefly push the front south of the area early Wed but it is quick to return north as a warm front around midday Wed. Better rainfall chances develop later Wed and Wed night as potent shortwave dropping into the 5h trough early Wed helps kick the mid level pattern in motion. The 5h trough rotates east-northeast Wed into Wed night, driving a stronger cold front into the region Wed night. Increasing southwest flow ahead of the front, as well as strengthening low level jet, increases deep moisture in the region. Pwats rise to near 2 inches Wed afternoon and evening and mid level lapse rates steepen. PVA ahead of advancing shortwave, strong divergence aloft, and the abundance of moisture coupled with low level dynamics should yield a healthy line of convection Wed afternoon and evening. Although severe parameters are not particularly high there will be at least some potential for severe weather given the strengthening low level jet and modest shear. Large dry slot sweeps in late Wed night as the trough axis moves east, ending any precip prior to daybreak Thu. Cold front likely to be moving into the region as the period ends so cooler and drier air will not arrive until after the end of the period. High temperatures will continue running below climo with lows above to well above climo due to clouds and moisture. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 300 PM Monday...Deep frontal moisture to be offshore by the start of the period. However the main trough axis and strongest shortwave will be crossing the area and this should manage to squeeze a few light and short-lived showers. Continued dry advection and the lifting of the trough Thursday night should keep us dry despite one last final and moderately strong vorticity center streaking by. Zonal flow will keep the weekend dry and fairly seasonable with only gradually increasing surface dewpoints. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 18Z Monday...Included shwrs/vcts for all TAF sites through tonight into Tuesday. Airmass remains very moist and warm ahead of a stalled front running from SW to NE across inland Carolinas. Waves of low pressure riding along the front along with upper level forcing will produce periods of shwrs/tstms across the area through the TAF period. Initially the convection along sea breeze front will push inland giving a break to coastal TAFS through later this afternoon but westerly steering flow will keep it clouded over most of the time. Therefore inland TAFS will have greater chc through early this evening but coastal TAFS will have a greater chc overnight, mainly after midnight or 03z. Southerly flow will be gustier along the coast through early this evening due to sea breeze. Extended Outlook...Reduced flight categories will be possible in periodic showers and thunderstorms through Thursday. The strongest convective activity will occur Wednesday. && .MARINE... NEAR TERM /THROUGH TUESDAY/... As of 300 PM Monday...South to southeast flow will increase from 10 to 15 kts up to 15 to 20 kts as gradient tightens between cold front to the west and high pressure to the east. This persistent southerly push will produce an increase in seas into early Tues morning from 2 to 4 ft this afternoon up to 3 to 5 ft heading into Tues. WNA model data shows a fairly sharp rise Tues with the greatest winds and seas occurring through the day on Tues. May see a period of SCEC conditions late Tuesday. SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...Front remains west of the waters through the period, maintaining southwest flow. Speeds start to increase later Wed and Wed night as the front moves to the coast and slowly strengthening low moving into the OH valley helps tighten the gradient. Southwest flow on the high end of the 15 to 20 kt range Tue night will increase to a solid 20 kt around midday Wed with 20 to 25 kt expected late Wed and Wed night, likely requiring SCA headlines for all waters. Seas will build due to prolonged and increasing southwest flow. Seas 4 to 5 ft at the start of the period will build to 4 to 6 ft during Wed, eventually reaching 7 ft Wed night. LONG TERM /THURSDAY THROUGH SATURDAY/... As of 300 PM Monday...Small Craft Advisory will be in effect on Thursday just ahead of a cold front that will pinch the gradient. Within the agitated wind field of the pinched gradient a strong upper disturbance will traverse the area possibly to enhance wind gusts. In the wake of this boundary there will be west winds to round out the period of gradually diminishing speed. Wave heights will similarly abate somewhat slowly. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RGZ SHORT TERM...III LONG TERM...MBB AVIATION...RGZ
Hazardous weather outlook, May 22, 3:22 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 322 AM EDT Mon May 22 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-230730- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- 322 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-230730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 322 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ039-053>056-230730- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- 322 AM EDT Mon May 22 2017 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal risk for severe weather Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 22, 3:33 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Wilmington NC 333 PM EDT MON MAY 22 2017 NCZ087-SCZ017-024-222030- Robeson NC-Marlboro SC-Dillon SC- 333 PM EDT MON MAY 22 2017 ...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL ROBESON...NORTHWESTERN DILLON AND EAST CENTRAL MARLBORO COUNTIES UNTIL 430 PM EDT... At 332 PM EDT, Doppler radar was tracking a strong thunderstorm over Minturn, or 8 miles northwest of Dillon, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fairmont, Rowland, Raemon, Hamer, South Of The Border, Purvis, Dunbar, Little Rock, Minturn, Elrod, Mcdonald and Raynham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3473 7932 3450 7901 3442 7951 3451 7962 TIME...MOT...LOC 1932Z 246DEG 12KT 3452 7945 III
Special weather statement, May 22, 3:54 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
354 PM EDT MON MAY 22 2017
NCZ087-096-222100-
Robeson NC-Bladen NC-
354 PM EDT MON MAY 22 2017
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL ROBESON AND WEST
CENTRAL BLADEN COUNTIES UNTIL 500 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, or near Lumberton, moving northeast at 15 mph.
Dime size hail and winds of 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Lumberton, Fairmont, Bladenboro, Robeson Community College, Smiths,
Howellsville, Barker Ten Mile, Butters, Hestertown, Mcdonald and
Southeastern Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3451 7916 3459 7919 3477 7893 3456 7868
3450 7903
TIME...MOT...LOC 1953Z 246DEG 12KT 3457 7910
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:33 PM EDT | Special Weather Statement | ILM | Robeson | 57 min |
| May 22, 3:54 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| May 22, 4:35 PM EDT | Special Weather Statement | ILM | Pender | 55 min |
| May 22, 5:04 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 86 min |
| May 22, 6:32 PM EDT | Areal Flood Advisory | ILM | Columbus | 118 min |
| May 22, 7:46 AM EDT | Areal Flood Advisory | ILM | Williamsburg | 59 min |
| May 22, 4:13 PM EDT | Special Weather Statement | ILM | Horry | 62 min |
| May 22, 5:19 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Marlboro | 56 min |
| May 22, 5:26 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry, Marion | 64 min |
| May 22, 5:47 PM EDT | Special Weather Statement | ILM | Dillon | 28 min |
| May 22, 6:13 PM EDT | Flash Flood Warning | ILM | Georgetown, Horry, Marion | 3 hr |
| May 22, 6:49 PM EDT | Areal Flood Advisory | ILM | Florence, Marion | 116 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Beach Hazards Statements in South Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.